Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|rachelm32147 - Sun Jun 13, 2010 6:38 pm|
Im 18 with irregular periods. Can i get BC from my regular doctor..or do i have to see a gyno? What types of questions and examination do they do? I am not sexually active will i still have to do a pelvic exam, i don't want one even though i know its not a bad thing anyways? And how often would i have to see the doctor if i do get on BC?
Thanks in advance, any help would be great!
|Debbie Miller, RN - Mon Jun 21, 2010 12:14 am|
There is controversy about whether or not a pelvic exam is really needed in the absence of sexual activity for young women. Many professionals now say it is really not necessary in absence of problems, but traditionally doctors have required these. Like many procedures in medicine, it may not be based on a scientific need but more of a precaution and a way to get the women to have the pap smear and checks for sexually transmitted disease.
So, it will depend on your health care provider, clinic or Planned Parenthood as to their preferences. It does not have to be an OB/GYN. You can see a certified nurse midwife, a PA, family practice or any number of other specialists for this prescription.
Do know that there is nothing particularly healthy about a predictable period. Some variation is normal. Some women never experience a "regular" period but the pill is often used to try to do this and it can work but in some cases the body just won't be controlled that way. So, be sure to weigh the risks and benefits to this treatment option.
|ashenigmamyst - Wed Jul 07, 2010 2:08 pm|
I'm 19 and i've been having abnormal bleeding since october 2009 just before an important examination was about to start. At the start of my menses, the blood is brown in colour and i get only spottings. This continues on and on. I went to see a doctor and he told me that it was because of stress and he gave me a contraceptive pill to balance my hormones. When I took the pill my menses became normal but the next month I got the same problem and this has continued till date. Each time I've to take that pill for making my period normal. Please give me suggestions cause i'm really worried. Thanks!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.